MAUDE Adverse Event Report: CONMED CORPORATION SPECTRUM II SUTURE HOOK, DISPOSABLE, 45 DEGREE LEFT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION SPECTRUM II SUTURE HOOK, DISPOSABLE, 45 DEGREE LEFT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6381
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken c6381 is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 24 complaints, regarding 25 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0004.Per the instructions for use, the user is advised the following: warnings: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the c6381 device was being used during a bankart procedure on (b)(6) 2020 when the device tip broke in the patient.It was reported that all pieces were removed from the patient.The procedure was completed with an alternate device after a 2-minute delay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II SUTURE HOOK, DISPOSABLE, 45 DEGREE LEFT, QTY 5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key9642224
Report Number1017294-2020-00020
Device Sequence Number2449501
Product Code LXH
UDI-Device Identifier10845854019863
UDI-Public(01)10845854019863(17)240604(30)1(10)1030438
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Model NumberC6381
Device Catalogue NumberC6381
Device Lot Number1030438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1